Alert archive / Louisiana / Flash Flood Warnings in 2013
Flash Flood Warning 144, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Oct 31, 2013, 9:18 AM CDT for 4 parishes in Louisiana. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 31, 2013, 9:18 AM CDT (14:18 UTC)
- Expired
- Oct 31, 2013, 3:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 159 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 11:31 AM CDT | FLASH FLOOD | Start, LA | REPORTS OF FLOODING IN START ON GREEN STREET...DUMMY LINE ROAD AND SIMMONS ROAD. |
| Oct 31, 12:39 PM CDT | FLASH FLOOD | Rayville, LA | PICTURES ON KTVE FACEBOOK PAGE SHOW FLOODING OF A NUMBER OF ROADS...STREETS AND LOW LYING AREAS AROUND RAYVILLE. US HIGHWAY 80 HAS WATER ACROSS IT IN SPOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 133 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
033
WGUS54 KJAN 311418
FFWJAN
LAC041-067-083-123-312015-
/O.NEW.KJAN.FF.W.0144.131031T1418Z-131031T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
918 AM CDT THU OCT 31 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
SOUTH CENTRAL MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
RICHLAND PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...START...RAYVILLE...MANGHAM...
SOUTHERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
* UNTIL 315 PM CDT
* AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING NORTHEAST ACROSS
THE WARNING AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER
OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST SIX HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
RIDGE...WARDEN...DARNELL AND DELHI
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
SEVERAL HOURS WITH AN ADDITIONAL THREE TO FIVE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3237 9202 3251 9191 3259 9194 3274 9182
3277 9135 3268 9141 3261 9140 3259 9144
3255 9144 3250 9148 3240 9148 3236 9145
3236 9150 3232 9147 3230 9153 3226 9152
3217 9185 3221 9200 3227 9200 3228 9204
$$
EEC1 follow-up statement
760
WGUS74 KJAN 311543
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1043 AM CDT THU OCT 31 2013
LAC041-067-083-123-312015-
/O.CON.KJAN.FF.W.0144.000000T0000Z-131031T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND LA-MOREHOUSE LA-FRANKLIN LA-WEST CARROLL LA-
1043 AM CDT THU OCT 31 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
SOUTHERN WEST CARROLL...NORTHERN FRANKLIN...SOUTH CENTRAL MOREHOUSE
AND RICHLAND PARISHES...
AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING NORTHEAST
ACROSS THE WARNING AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
ORDER OF THREE TO FIVE INCHES...HAVE OCCURRED IN THE PAST SIX
HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RAYVILLE...START...MANGHAM...WARDEN...DARNELL AND DELHI
WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3237 9202 3251 9191 3259 9194 3274 9182
3277 9135 3268 9141 3261 9140 3259 9144
3255 9144 3250 9148 3240 9148 3236 9145
3236 9150 3232 9147 3230 9153 3226 9152
3217 9185 3221 9200 3227 9200 3228 9204
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 4:26 AM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Oct 31, 4:26 AM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
426 AM CDT THU OCT 31 2013
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...A RATHER BUSY FORECAST
THIS MORNING AS MODELS CONTINUE TO DEPICT POTENTIAL FOR HEAVY
RAIN/SEVERE WEATHER LATER TODAY INTO TONIGHT. CURRENT ANALYSIS AND
WATER VAPOR IMAGERY INDICATES THAT THE UPPER TROUGH IS SITTING JUST
TO THE EAST OF THE FOUR CORNERS REGION WHILE THE SFC LOW IS LOCATED
NEAR THE TEXAS/OKLAHOMA PANHANDLES. THE UPPER RIDGE THAT WAS PRESENT
RECENTLY HAS MOVED OFF TO THE EAST...LEAVING THE SOUTH UNDER
SOUTHWESTERLY FLOW ALOFT. THIS HAS HELPED TRANSPORT AMPLE MOISTURE
INTO THE REGION FROM THE TROPICAL SYSTEM RAYMOND IN THE PACIFIC.
RADAR IMAGERY SHOWS A LARGE SHIELD OF LIGHT TO MODERATE RAIN
OVERSPREADING THE REGION FROM THE WEST WITH SOME EMBEDDED THUNDER IN
EASTERN TEXAS. DRIER AIR HAD BEEN PRESENT IN THE LOWER LEVELS PER
THE 00Z KJAN SOUNDING...WHICH LIMITED HOW MUCH OF THESE RADAR
RETURNS WAS REACHING THE GROUND. HOWEVER...GIVEN THE THE FACT THAT
SOUTHERLY WINDS HAVE REMAINED UP OVERNIGHT AROUND
10-15MPH...MOISTURE CONTINUES TO STREAM NORTHWARD INTO THE REGION.
DEWPOINTS ACROSS THE AREA AREA IN THE MID 60S...WHICH IS ABOUT 5 TO
8 DEGREES MOISTER THAN 24 HOURS AGO. IN ADDITION...AS THIS
PRECIPITATION CONTINUES ACROSS THE REGION...LOWER LEVELS WILL BEGIN
TO MOISTEN FROM THE TOP DOWN.
VERY LITTLE LOOKS TO HAVE CHANGED WITH THE TIMING AND POTENTIAL FOR
TODAY AS COMPARED TO PREVIOUS FORECASTS. THROUGH THE DAY...THE UPPER
TROUGH WILL SWING OFF TO THE NORTHEAST...TAKING ON A BIT OF A
NEGATIVE TILT AS IT DOES. THE SFC LOW LOCATED ACROSS OKLAHOMA WILL
DEEPEN AND TRACK OFF TO THE NORTHEAST AS WELL. THIS WILL BRING THE
ATTENDANT COLD FRONT TOWARD THE MID-SOUTH. MORNING RAIN WILL LIKELY
LIMIT INSTABILITY AND HEATING IN THE DELTA...BUT OTHER AREAS SHOULD
BE ABLE TO WARM THROUGH THE DAY. MOISTURE WILL CONTINUE TO POOL
AHEAD OF THIS FRONT AND MODEL PW VALUES INDICATE THAT 2.1 TO 2.3
INCHES SHOULD BE PRESENT FROM THIS MORNING INTO THE AFTERNOON ACROSS
THE AREA. THIS REMAINS VERY HIGH FOR THIS TIME OF YEAR...GENERALLY
AROUND THE 99TH PERCENTILE. HI-RES AND LOCAL WRF MODELS INDICATE
THAT AS THE FRONT APPROACHES...A BROKEN LINE OF SHOWERS AND EMBEDDED
THUNDERSTORMS WILL MOVE INTO THE CWA. BEST TIMING OF THESE STORMS
CONTINUES TO BE AROUND 18Z IN THE WEST TO AROUND 03Z IN THE
EAST...CLEARING OUT BY 06Z. SEVERE PARAMETERS HAVE NOT CHANGED MUCH
AT ALL FROM PREVIOUS MODEL RUNS. THIS REMAINS A HIGH SHEAR/LOW CAPE
REGIME WITH PLENTY OF WIND PRESENT THROUGHOUT THE ATMOSPHERE. MODELS
DEPICT 0-1KM SHEAR AROUND 40-50KTS/0-6KM SHEAR AT 50-60KTS.
THIS...COMBINED WITH HELICITY VALUES OF 400-500 M2/S2 AT 0-1KM AND
500-700 M2/S2 AT 0-3KM...INDICATES THAT THE MOST LIKELY HAZARDS WILL
BE FROM DAMAGING WIND GUSTS AND A FEW TORNADOES. GIVEN THE HIGH
MOISTURE CONTENT IN THE ATMOSPHERE...LCLS WILL BE VERY LOW /AROUND
970-990MB/ SO IT WONT TAKE MUCH AT ALL FOR ANY SHOWERS/STORMS TO
ROTATE IN THE ENVIRONMENT CHARACTERIZED BY SUCH HIGH SHEAR AND SRH.
THE CONTINUED LIMITING FACTORS FOR THIS BEING A MUCH BIGGER EVENT
ARE THE MEAGER LAPSE RATES AND LIMITED INSTABILITY. 500MB
TEMPERATURES ARE PROGGED TO BE AROUND -6 TO -8 C...RESULTING IN
FAIRLY POOR LAPSE RATES. IF MODELS ARE UNDERDOING INSTABILITY AND WE
CAN GET A LITTLE MORE...I WOULD SAY THAT EVEN A STRONG TORNADO WONT
BE OUT OF THE QUESTION IN THIS HIGHLY SHEARED ENVIRONMENT. BECAUSE
OF THIS LIMITED INSTABILITY...MUCH OF THE ACTIVITY WILL BE IN THE
FORM OF SHOWERS BUT SOME THUNDERSTORMS WILL BE POSSIBLE...JUST NOT
AS LIKELY WIDESPREAD. SEVERE WEATHER WILL BE POSSIBLE FOR MUCH OF
THE CWA. AS THE LINE TRACKS FURTHER TO THE EAST...AND WE LOSE
WHATEVER HEATING AND INSTABILITY WE CAN GET...I THINK THE POTENTIAL
FOR SEVERE WEATHER WILL DIMINISH. PLENTY OF WIND ENERGY WILL STILL
BE PRESENT SO STRONG STORMS WITH GUSTY WINDS WILL REMAIN A
CONCERN...AND I CANT RULE OUT A FEW SEVERE STORMS...BUT THE RISK MAY
BE A LITTLE LOWER IN THOSE LOCATIONS.
IN ADDITION TO THE SEVERE POTENTIAL WILL ALSO BE SOME HEAVY RAIN.
GIVEN THE ANOMALOUSLY HIGH MOISTURE CONTENT PRESENT IN THE
ATMOSPHERE...SHOWERS AND STORMS WILL BE EFFICIENT RAIN PRODUCERS AND
RAINFALL RATES COULD BE HIGHER ENOUGH TO LEAD TO FLASH FLOODING.
STORM TOTAL ACCUMULATIONS LOOK TO BE HIGHEST IN THE DELTA
REGION...WHICH COULD BE 2-3 INCHES AND LOCALLY HIGHER AMOUNTS.
ELSEWHERE...1-2 INCHES SHOULD BE COMMON. A FLASH FLOOD WATCH HAD
BEEN POSTED YESTERDAY AND STILL LOOKS IN GOOD SHAPE FOR LATER TODAY
INTO TONIGHT.
A WIND ADVISORY HAD ALSO BEEN HOISTED YESTERDAY FOR LATER TODAY. AS
THE SFC LOW DEEPENS AND THE PRESSURE GRADIENT TIGHTENS OVER THE
AREA...IT MAY NOT TAKE MUCH TO TAP INTO AT LEAST SOME OF THE
40-55KTS OF WIND PRESENT AT 925MB. THE PRESSURE GRADIENT LOOKS TO
BE THE TIGHTEST IN MY WESTERN COUNTIES/PARISHES AS THE SFC LOWS
SWINGS UP TOWARD THE GREAT LAKES REGION. SOUTHERLY WINDS OF 20-30MPH
WITH GUSTS TO AROUND 40MPH MAY BE POSSIBLE TODAY AHEAD OF THE MAIN
ACTIVITY. WILL CONTINUE WITH THIS ADVISORY AS IS.
BY 06Z...THE BULK OF THE STORMY ACTIVITY SHOULD HAVE ENDED IN THE
SOUTH AND EAST WITH SOME LIGHT RAIN POSSIBLE IN THE PINE BELT
THROUGH EARLY FRIDAY. THIS WONT LAST LONG BEFORE CLEARING WILL TAKE
PLACE FROM WEST TO EAST AS DRIER AIR MOVES INTO THE REGION. THIS
WILL BE CHARACTERIZED BY PW VALUES AROUND 0.3 TO 0.4 INCHES. DRY AND
SUNNY WEATHER WILL RETURN FOR FRIDAY AS TEMPERATURES WILL BE A
LITTLE COOLER AND CLOSER TO SEASONAL NORMALS. /28/
.LONG TERM...SATURDAY THROUGH THURSDAY...FOR THIS WEEKEND COOLER AND
DRIER WEATHER WITH PWATS LESS THAN 0.50 INCH WILL COME ACROSS THE
REGION AS THE UPPER TROUGH AXIS PASSES THROUGH THE LOWER MISSISSIPPI
VALLEY. A 1026 MB HIGH WILL SETTLE ACROSS THE MID MISSISSIPPI VALLY
BY SUNDAY MORNING. HIGHS DURING THE WEEKEND WILL BE THE 60S AND 70S
SATURDAY AS WELL AS 60S ON SUNDAY. THERE MAY BE SOME PATCHY FROST ON
SUNDAY MORNING WITH LOWS FROM THE MIDDLE 30S TO LOWER 40S. AN UPPER
RIDGE AXIS WILL BUILD ACROSS THE REGION FROM THE WEST. AS WE GO INTO
THE UPCOMING WORK WEEK LOW LEVEL SOUTHERLY FLOW WILL RESPOND TO THE
THE RISING HEIGHTS FOR A GRADUAL WARMING TREND. HIGHS WILL GET
BACK INTO THE UPPER 60S TO LOWER 70S MONDAY...THEN PUSH TO MAINLY
70S THROUGH WEDNESDAY. FOR MONDAY NIGHT LOW LEVEL GULF RETURN WILL
BRING PWATS AT AROUND 1.5 INCHES. AN UPPER TROUGH WILL BE MOVING
THROUGH THE ROCKIES TOWARD THE PLAINS. THERE WILL BE ENOUGH MOISTURE
CONVERGENCE AND WEAK INSTABILITY TO GENERATE SOME SHOWERS FOR MONDAY
NIGHT INTO TUESDAY. PWATS WILL INCREASE TO AROUND 2 INCHES FOR
WEDNESDAY INTO WEDNESDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT.
THERE WILL BE JUST ENOUGH INSTABILITY FOR SOME CONVECTION. WE COULD
SEE SOME LOCALLY HEAVY DOWN POURS WITH THIS APPROACHING SYSTEM ALONG
WITH SOME SHEAR. THE UPPER TROUGH AXIS WILL PUSH THROUGH THE
PLAINS...WHICH WILL SEND A COLD FRONT THROUGH THE REGION ON
THURSDAY. THE EURO AND GFS HAVE SOME SLIGHT TIMING DIFFERENCES WITH
THE FRONTAL PASSAGE. THE EURO WAS A LITTLE SLOWER WITH THE FRONTAL
PASSAGE. HAVE OPTED TO GO WITH THE FASTER GFS FOR NOW.
AS FAR AS TEMPS ARE CONCERN WENT WITH A BLEND OF GMOS AND MEX
GUIDANCE. FOR POPS WENT CLOSER TO GMOS GUIDANCE./17/
&&
.AVIATION...MVFR TO LOCAL IFR CONDITIONS ARE MOVING INTO THE REGION
AS LOW STRATUS AND SOME LIGHT RAIN ARE BEING MORE PREVALENT. GIVEN
THE INCREASE IN WINDS OVERNIGHT...FOG DOES NOT LOOK LIKE AN ISSUE
AND SHOULD REMAIN STRATUS AROUND 1-2 KFT. MVFR CONDITIONS WILL
PREVAIL IN THE WEST THROUGH THE DAY AS RAIN WILL PERSIST WHILE VFR
CONDITIONS ARE EXPECTED IN THE EAST UNTIL AFTER 20Z. A LINE OF TSTMS
IS EXPECTED TO MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. MAIN
RISK WITH THESE STORMS WILL BE GUSTY WINDS 40-60KTS. MAIN TIME FRAME
FOR LINE OF STORMS WILL ENTER THE WEST AROUND 18Z...NEAR I-55 BY 00Z
AND EXITING THE EAST BY 05-06Z. OUTSIDE OF STORMS...GUSTY SOUTHERLY
WINDS WILL BE POSSIBLE WEST OF THE MS RIVER TODAY WHICH COULD BRING
SUSTAINED 20KT WINDS GUSTING TO 30-35KTS. VFR CONDITIONS WILL SLOWLY
RETURN AFTER 06Z FRIDAY BEHIND FROPA. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 80 53 74 46 / 92 96 11 0
MERIDIAN 81 56 74 43 / 55 100 17 0
VICKSBURG 79 50 74 46 / 100 37 8 0
HATTIESBURG 82 63 78 48 / 42 100 31 0
NATCHEZ 78 52 73 49 / 100 72 9 0
GREENVILLE 76 49 73 47 / 100 11 7 0
GREENWOOD 75 49 73 47 / 100 39 8 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR MSZ018-019-025>045-047>050-053>055-059>062.
WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
FOR MSZ018-019-025-034-035-040-041.
LA...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR LAZ007>009-015-016-023>026.
WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
FOR LAZ007>009-015-016-023>026.
AR...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR ARZ074-075.
WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
FOR ARZ074-075.
&&
28/17Hazardous weather outlook, Oct 31, 5:44 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 544 AM CDT THU OCT 31 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-011045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 544 AM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ARKLAMISS DELTA INTO PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS WILL BE POSSIBLE TODAY AS A COLD FRONT SLOWLY PUSHES EAST INTO A WARM AND SHEARED AIR MASS IN PLACE ACROSS THE REGION. THE PRIMARY RISK WILL BE WIND GUSTS RANGING FROM 50 TO 60 MPH...ALTHOUGH A FEW TORNADOES ARE ALSO POSSIBLE. IN ADDITION...WIDESPREAD 2 TO 3 INCH RAINFALL TOTALS...INCLUDING LOCALLY HIGHER AMOUNTS...ARE EXPECTED GIVEN HIGH MOISTURE CONTENT IN PLACE. RAINFALL RATES WILL LIKELY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS AND A FLASH FLOOD WATCH WILL BE IN EFFECT...STARTING AT 10 AM. A STRONG PRESSURE GRADIENT WILL BRING WINDY CONDITIONS ACROSS THE AREA AHEAD OF THE THUNDERSTORM ACTIVITY. SOUTHERLY WINDS SUSTAINED AROUND 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH WILL BE POSSIBLE. A WIND ADVISORY IS IN EFFECT FOR TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED THIS AFTERNOON. MSZ026>033-036>039-042>045-047>050-053>055-059>062-011045- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN- 544 AM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MISSISSIPPI AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AS A COLD FRONT SLOWLY PUSHES EAST INTO A WARM AND SHEARED AIR MASS IN PLACE ACROSS THE REGION. THE PRIMARY RISK WILL BE WIND GUSTS RANGING FROM 50 TO 60 MPH. HOWEVER...A FEW TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...WIDESPREAD 1 TO 3 INCH RAINFALL TOTALS...INCLUDING LOCALLY HIGHER AMOUNTS...ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. RAINFALL RATES WILL LIKELY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS AND A FLASH FLOOD WATCH WILL BE IN EFFECT...STARTING AT 10 AM. A STRONG PRESSURE GRADIENT WILL ALSO PRODUCE BREEZY CONDITIONS ACROSS THE AREA AHEAD OF THE THUNDERSTORM ACTIVITY. SOUTHERLY WINDS SUSTAINED 15 TO 25 MPH WITH GUSTS RANGING FROM TO 30 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING MSZ046-051-052-056>058-063>066-072>074-011045- KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 544 AM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EVENING AS A COLD FRONT SLOWLY PUSHES EAST INTO A WARM AND SHEARED AIR MASS IN PLACE ACROSS THE REGION. THE PRIMARY RISK WILL BE WIND GUSTS RANGING FROM 45 TO 60 MPH. IN ADDITION...WIDESPREAD 1 TO 2 INCH RAINFALL TOTALS...INCLUDING LOCALLY HIGHER AMOUNTS...ARE EXPECTED THIS EVENING. RAINFALL RATES MIGHT BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS. A TIGHTENED PRESSURE GRADIENT WILL PRODUCE BREEZY CONDITIONS ACROSS THE AREA THIS AFTERNOON. SOUTHERLY WINDS SUSTAINED AROUND 10 TO 20 MPH WITH GUSTS TO 25 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 9:26 AM CDT | Special Weather Statement | JAN | Richland | 29 min |
| Oct 31, 9:33 AM CDT | Areal Flood Warning | JAN | Morehouse, West Carroll | 6 hr |
| Oct 31, 10:29 AM CDT | Special Weather Statement | JAN | Catahoula, Franklin | 31 min |
| Oct 31, 11:03 AM CDT | Special Weather Statement | JAN | Catahoula, Concordia, Tensas | 57 min |
| Oct 31, 11:45 AM CDT | Flash Flood Warning | JAN | East Carroll, Madison | 6 hr |
| Oct 31, 12:02 PM CDT | Special Weather Statement | JAN | East Carroll | 28 min |
| Oct 31, 12:27 PM CDT | Special Weather Statement | JAN | Tensas | 28 min |
Nearby
Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.